1. SALE EXTENDED!!! Thanksgiving Sale 10% Off LifeGivingStore.com Till Monday December 9th @ Midnight With Coupon Code: THANKS2019
    Click Here!
    Dismiss Notice

Twitching Muscles After Starting Mk4

Discussion in 'Vitamins' started by drlobster, Oct 1, 2019.

  1. drlobster

    drlobster Member

    Joined:
    Oct 1, 2019
    Messages:
    12
    After supplementing mk4 for a few days (this is the only change) I started getting muscle twitches in my triceps and biceps.

    These are small, trembles/spasms that can occur every few seconds, then stop for an hour, then start up again.

    More of an annoyance than anything, but I want to know what the mechanism is here?

    I tried supplementing magnesium in case k2 was somehow leading to it to be used up downstream.

    No change after magnesium so far, although I could try supplementing more.

    Any ideas of what else to try?
     
  2. meatbag

    meatbag Member

    Joined:
    Jan 15, 2016
    Messages:
    848
    A lot of people get low blood sugar from mk4
     
  3. OP
    drlobster

    drlobster Member

    Joined:
    Oct 1, 2019
    Messages:
    12
    It's possible I suppose, but I have always taken it with a large high fat/protein meal. No other signs of low blood sugar either I don't think
     
  4. redsun

    redsun Member

    Joined:
    Dec 17, 2018
    Messages:
    812
    Gender:
    Male
    Hypocalcemia, which is a natural consequence of using a vitamin that reduces calcium.
     
  5. Kingpinguin

    Kingpinguin Member

    Joined:
    Aug 14, 2019
    Messages:
    230
    Gender:
    Male
    Sounds like either low calcium or magnesium. Both can cause muscle spasms
     
  6. OP
    drlobster

    drlobster Member

    Joined:
    Oct 1, 2019
    Messages:
    12
    I'm curious

    If MK4 is inducing hypercalcaemia, is this evidence that the calcium is being used/deposited somewhere in the body that is needed?
     
  7. Aaron

    Aaron Member

    Joined:
    May 7, 2018
    Messages:
    166
    Gender:
    Male
    Location:
    Portland, OR
    Which brand? What dose? How much calcium are you getting? I've been taking 15mg MK4 from Relentless Improvement along with a 2000-3000 of calcium a day for almost two months and I have never had that effect. I also take 300mg mag citrate and 4000 IU D3 every day. Also, are you active?
     
  8. ecstatichamster

    ecstatichamster Member

    Joined:
    Nov 21, 2015
    Messages:
    6,291
    I would increase magnesium and make sure you get plenty of potassium.

    When muscles twitch often it is excessive calcium. Magnesium is needed to offset this. Sometimes inorganic potassium is helpful, a few hundred milligrams, especially if you have had high salt.
     
  9. Lejeboca

    Lejeboca Member

    Joined:
    Jun 19, 2017
    Messages:
    212
    I had also problems with after supplementing with Vit. K (MK-4 from Thorne 2-4 drops orally) for a few days straight. Instead of trembles, I had am annoying muscle and tendon pain. Well, I quit K and they went away.
    Now, I take Vit. K only a few times per week topically and feel fine (but I've upped my Ca too.)

    I tend to agree with @Kingpinguin that either Ca or Mg imbalance may cause muscle spasms, in my experience and with @redsun that what you are feeling from K might be due to hypocalcemia.
     
  10. OP
    drlobster

    drlobster Member

    Joined:
    Oct 1, 2019
    Messages:
    12
    Another strange symptom I've had is a small area in my chest/heart that feels tickly or tingly soon after I take mk4. It's almost slightly pleasurable. I've got no idea what it is. It seems to last for an hour or so, coming and going, from about 15 minutes after i take mk4 orally.
     
  11. redsun

    redsun Member

    Joined:
    Dec 17, 2018
    Messages:
    812
    Gender:
    Male
    Your chakras are opening.
     
  12. TheSir

    TheSir Member

    Joined:
    Jan 6, 2019
    Messages:
    81
    Second for potassium. I tried to make muscle twitches go away with calcium and magnesium for so long and wondered why sometimes they seemed to help but other times they didn't. Eventually I tried taking a teaspoon of potassium chloride and the twitches went away and I have been able to replicate this whenever they come back.
     
  13. OP
    drlobster

    drlobster Member

    Joined:
    Oct 1, 2019
    Messages:
    12
    Jokes aside I've been meditating 2 hours a day for 10 years, and my energetic system does feel better since starting k2
     
  14. OP
    drlobster

    drlobster Member

    Joined:
    Oct 1, 2019
    Messages:
    12
    Interesting. Thank you. Might try spinach next time it gets super twitchy
     
  15. Elize

    Elize Member

    Joined:
    Jan 25, 2016
    Messages:
    400
    Gender:
    Female
     
  16. xeliex

    xeliex Member

    Joined:
    Feb 10, 2016
    Messages:
    68
    Gender:
    Male
    I get heart palpitations from any vitamin K2.

    Calcium, in any form seems to help. I'm still looking into this.
     
  17. TheSir

    TheSir Member

    Joined:
    Jan 6, 2019
    Messages:
    81
    @Elize I use A.Vogel's Herbamare salt from my local supermarket. It's basically marketed as a heart friendly salt substitute. It's made of 97% potassium chloride and a variety of herbs and spices.
     
  18. Elize

    Elize Member

    Joined:
    Jan 25, 2016
    Messages:
    400
    Gender:
    Female
    Thanks so much. I know Herbamare from South Africa. Will see if it is here in the USA too.
     
  19. Elize

    Elize Member

    Joined:
    Jan 25, 2016
    Messages:
    400
    Gender:
    Female
    Thanks so much again would the Kelp in it cause issues when on Thyroid medicine?
     
  20. TheSir

    TheSir Member

    Joined:
    Jan 6, 2019
    Messages:
    81
    Not sure, but if all the spices together make up ~ 3% of the weight of the salt, the amount of kelp that ends up in one teaspoon is very miniscule.
     
Loading...